Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 212, NWS Shreveport, LA

June 29, 2015De Soto Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 29, 2015, 4:22 PM CDT for De Soto Parish, Louisiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2015, 4:22 PM CDT (21:22 UTC)
Expired
Jun 29, 2015, 5:15 PM CDT
In force
53 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County De Soto Parish, LA

The radar

The Shreveport radar (KSHV), 45 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.4 hours before the alert went out and 344 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2015-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1367 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2015-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1367 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1234 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 4:14 PM CDT, 8 minutes earlier.

Area forecast discussion, Jun 29, 4:14 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
414 PM CDT MON JUN 29 2015

.DISCUSSION...
A SHORTWAVE TROUGH DIVING SEWD THROUGH NRN AR HAS PROVIDED
SUFFICIENT VERTICAL ASCENT FOR SCATTERED SHWRS/TSTMS ONCE AGAIN
TODAY. THIS ACTIVITY IS GENERALLY BEING FOCUSED ALONG AND SOUTH OF
I-20 ALONG OLD OUTFLOW BOUNDARIES FROM PREVIOUS CONVECTION.
ADDITIONAL SHWRS/TSTMS ARE DEVELOPING FARTHER NORTH ACROSS OK
ALONG A WEAK FRONTAL BOUNDARY. THIS ACTIVITY SHOULD MOVE INTO THE
ARKLATEX MAINLY AFTER MIDNIGHT TONIGHT. CONVECTIVE COVERAGE SHOULD
BE GREATER DURING THE DAY TUESDAY AS THE SHORTWAVE MOVES INTO THE
LOWER MS VALLEY/SERN CONUS. GIVEN THE AMOUNT OF INSTABILITY IN
PLACE...A COUPLE OF SEVERE STORMS POSING A DAMAGING WIND THREAT
CANNOT BE RULED OUT ON TUESDAY. RAIN CHANCES SHOULD DIMINISH LATE
TUESDAY EVENING/TUESDAY NIGHT AS THE SHORTWAVE MOVES AWAY AND
DAYTIME HEATING WANES.

NWLY FLOW ALOFT WILL PERSIST FOR MUCH OF THE FORECAST PERIOD.
ISOLATED TO WIDELY SCATTERED DIURNAL CONVECTION WILL BE POSSIBLE
EACH DAY. A STRONGER UPPER TROUGH SHOULD MOVE INTO THE MIDWEST
WHILE ANOTHER SHORTWAVE TROUGH AND COLD FRONT MOVE INTO THE
SOUTHERN PLAINS. THIS SHOULD PROVIDE BETTER CHANCES FOR ORGANIZED
CONVECTION FRIDAY AND SATURDAY MAINLY NORTH OF I-20. THIS WILL
MAINLY BE IN THE FORM OF SCATTERED TSTMS OR POSSIBLY LINEAR
COMPLEXES THAT FORM ALONG THE FRONT AND THEN MOVE SOUTHEAST
TOWARDS THE AREA FROM OK/AR.

THE WRN CONUS RIDGE IS PROGGED TO FINALLY MOVE EAST AND BUILD OVER
THE PLAINS EARLY NEXT WEEK. THIS SHOULD BRING MOST OF OUR RAIN
CHANCES TO AN END AND FINALLY SET THE STAGE FOR HOT AND DRY
SUMMERTIME CONDITIONS. /09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  90  74  93 /  30  40  20  20
MLU  73  90  74  92 /  30  40  20  20
DEQ  71  94  73  91 /  20  30  20  20
TXK  73  89  74  92 /  30  40  20  20
ELD  73  89  73  91 /  30  40  20  20
TYR  74  91  74  92 /  30  30  10  10
GGG  74  92  74  92 /  30  30  10  20
LFK  74  92  74  92 /  30  40  20  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

09
Hazardous weather outlook, Jun 29, 12:26 PM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1226 PM CDT MON JUN 29 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-301100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1226 PM CDT MON JUN 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY
THROUGH THIS EVENING AS WARM AND MOIST AIR FROM THE GULF OF
MEXICO AIR RETURNS NORTHWARD COMBINED WITH AN UPPER LEVEL
DISTURBANCE TRANSITIONING THROUGH THE REGION. BRIEF HEAVY
DOWNPOURS AND GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER
STORMS MAINLY DURING THE AFTERNOON HOURS. HOWEVER...NO ORGANIZED
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE
THROUGH MUCH OF THIS WEEK AS NORTHWEST FLOW ALOFT BRINGS A SERIES
OF UPPER LEVEL DISTURBANCES INTO THE REGION. HOWEVER...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...IS NOT ANTICIPATED THROUGH TONIGHT.

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 4:59 PM CDTSevere Thunderstorm WarningSHVRusk, Smith61 min
Jun 29, 5:59 PM CDTSevere Thunderstorm WarningSHVGregg, Rusk, Smith46 min
Jun 29, 6:10 PM CDTSevere Thunderstorm WarningSHVCaldwell, Ouachita65 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.